Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 228, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2020, 6:58 PM MDT for 4 counties in Nebraska. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2020, 6:58 PM MDT (00:58 UTC)
- Expired
- Jul 13, 2020, 7:45 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 149 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:05 PM MDT | TSTM WND GST 70 | Nnw Grainton, NE | |
| Jul 13, 7:25 PM MDT | TSTM WND GST 40 | 3 N Hayes Center, NE | MESONET STATION NB030 HAYES CENTER 3N. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 2:36 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2278 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
698
WUUS53 KLBF 140058
SVRLBF
NEC029-085-111-135-140145-
/O.NEW.KLBF.SV.W.0228.200714T0058Z-200714T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
758 PM CDT Mon Jul 13 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Eastern Perkins County in southwestern Nebraska...
Eastern Chase County in southwestern Nebraska...
Southwestern Lincoln County in southwestern Nebraska...
Hayes County in southwestern Nebraska...
* Until 845 PM CDT/745 PM MDT/.
* At 757 PM CDT/657 PM MDT/, severe thunderstorms were located along
a line extending from near Sutherland Reservoir State Recreation
Area to 10 miles south of Champion, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Imperial, Hayes Center, Wauneta, Wallace, Elsie, Dickens, Enders,
Enders Reservoir State Recreation Area, Champion, Hamlet, Grainton,
and Somerset.
This includes the following highways...
Highway 61 between mile markers 25 and 45.
Highway 83 between mile markers 61 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4035 10181 4101 10130 4101 10126 4104 10125
4103 10060 4035 10107
TIME...MOT...LOC 0057Z 273DEG 26KT 4105 10115 4031 10168
HAIL...1.25IN
WIND...60MPH
$$
Jacobs1 follow-up statement
149
WWUS53 KLBF 140112
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
812 PM CDT Mon Jul 13 2020
NEC029-085-111-135-140145-
/O.CON.KLBF.SV.W.0228.000000T0000Z-200714T0145Z/
Perkins NE-Chase NE-Lincoln NE-Hayes NE-
812 PM CDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM
CDT/745 PM MDT/ FOR EASTERN PERKINS...EASTERN CHASE...SOUTHWESTERN
LINCOLN AND HAYES COUNTIES...
At 811 PM CDT/711 PM MDT/, severe thunderstorms were located along a
line extending from near Wallace to 9 miles northwest of Palisade,
moving east at 45 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters. At 805 PM CDT, trained spotters
reported 70 mph winds near Grainton.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Imperial, Hayes Center, Wauneta, Wallace, Elsie, Dickens, Enders,
Enders Reservoir State Recreation Area, Champion, Hamlet, Grainton,
Center Dam Campground, Hayes Center State Wildlife Management Area,
Marengo, Wanamaker State Wildfire Management Area, Area A Campground,
Church Grove Campground and Somerset.
This includes the following highways...
Highway 61 between mile markers 25 and 45.
Highway 83 between mile markers 61 and 75.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4035 10181 4101 10130 4101 10126 4104 10125
4103 10060 4035 10107
TIME...MOT...LOC 0111Z 270DEG 40KT 4089 10115 4047 10120
HAIL...1.00IN
WIND...70MPH
$$
JurgensenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:22 PM MDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jul 13, 5:22 PM MDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Mon Jul 13 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Jul 13 2020 High cloudiness moving across western Nebraska, with isolated storms beginning to develop to our west. A weak frontal boundary was analyzed from near Valentine through Mullen then back southwest through Sidney and then west to near Lander, WY. A dryline extended south from near Merriman through Ogallala and Wray, CO. Rich dewpoints from 65 to 70 east of this dryline. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 13 2020 An organized severe weather event expected this evening. A disturbance currently moving across sctrl WY and nctrl CO will move eastward this evening within fairly strong 500mb winds near 45KT and 0-6km shear from 40-50KT. A storms initiate to our west this afternoon, steep boundary-layer lapse rates and intense vertical mixing will produce areas of DCAPE exceeding 1500 J/kg. A surface dryline from near Ogallala to Mullen will separate MLCAPE increasing from around 1000-1500 J/kg to the west and much higher from 2000- 4000 J/kg to the east. After initial discrete to semi-discrete storm develop early evening, convection should organize upscale in association with developing outflows. One or more clusters of resulting cold-pool- driven thunderstorm cluster is likely and should accelerate eastward into richer low-level moisture. as has been the case with other supercells or thunderstorm clusters this past week, an organized severe wind threat is expected mid to late evening within surging segments and bowing clusters supportive of 80+ mph gusts. Significant large hail 2"+ is also possible, especially with discrete storms initially. An isolated tornado is also possible within the moisture rich environment across the south and east. The most intense storms should quickly move east of the area by 06Z with chances for showers and thunderstorms overnight behind an advancing cold front. Showers chances linger Tuesday morning mainly north of Highway 2. Much cooler behind the front with considerable stratus and stratocumulus persisting into the afternoon. HIghs were lowered a few degrees from near 70 northeast to near 75 southwest with a breezy northeast wind 15 to 25 mph. Chances for showers and thunderstorms return Tuesday night as an h500 trough moves into the area. Given the post frontal airmass, showers and thunderstorms will be elevated and only general thunderstorms are predicted. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 13 2020 Chances for showers Wednesday morning as a mid-level disturbance moves to the southeast of the area. Looks dry in the afternoon with increased sunshine and warming into the upper 70s and lower 80s. A warm front lifts north Wednesday night as a weak disturbance moves eastward overnight. Isolated thunderstorms are possible with the best chances over Cherry County. No strong storms are expected as the better wind shear and instability will be across eastern CO and Kansas. A subtropical ridge will remain centered across the Southern Plains into the sern U.S. this week. The models are in very good agreement warming 850mb temperatures across wrn and ncntl Nebraska to around 30C by Friday and Saturday followed by a cooldown Sunday and Monday. The GFS and ECM show this ridge tapping subtropical moisture north into Nebraska by this weekend. The very warm temperatures aloft are generating a dry forecast Friday and Saturday with highs in the 90s to near 100. Thunderstorm chances Thursday associated with warm air advection, steepening lapse rates and a disturbance aloft. a few of the storms could be strong. Thunderstorm chances return Sunday and Monday associated with deepening moisture and a weakening cap. Given the subtropical moisture increase shown by the ECM and GFS, thunderstorms could contain heavy rainfall Sunday into Monday. A front is forecast to drop south on Sunday, and given the high instability, isolated strong or severe storm development would still be possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jul 13 2020 Showers and thunderstorms are expected to impact both sites tonight. KLBF has a better chance to see thunderstorms, possibly severe, with large hail and damaging winds. Both sites will likely see heavy rainfall reducing visibilities. Overcast skies continue into Tuesday with rain showers expected on and off throughout the day. Severe weather is not anticipated on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jul 13, 3:00 PM MDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Mon Jul 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Mon Jul 13 2020 /300 PM MDT Mon Jul 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. The combination of intense heating and a relatively moist airmass will provide the fuel needed for severe thunderstorms later this afternoon and evening. A cold front and a surface trough will provide the focus with storm development to the west. The storms look to move east off the higher terrain into southwest and west central Nebraska late this afternoon. The activity is expected to be severe with very large hail, heavy rainfall and extreme wind gusts being the primary threats. Though the potential is low, an isolated brief tornado cannot be ruled out. The thunderstorms are expected to track east, possibly into north central Nebraska late this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances exist for Tuesday through Sunday. At this time the threat for severe weather through this timeframe is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 13, 4:47 PM MDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service North Platte NE 447 PM MDT Mon Jul 13 2020 NEZ004-022-023-094-132330- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 447 PM MDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT...NORTHERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 530 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Crescent Lake National Wildlife Refuge, or 24 miles southeast of Alliance, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ellsworth and Ashby. This includes the following highways... Highway 250 near mile marker 1. Highway 2 between mile markers 110 and 138. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4175 10255 4195 10266 4223 10206 4185 10177 TIME...MOT...LOC 2246Z 238DEG 30KT 4188 10250 Jacobs
Special weather statement, Jul 13, 5:31 PM MDT, 1 hour 27 minutes before
Special Weather Statement National Weather Service North Platte NE 631 PM CDT Mon Jul 13 2020 NEZ035-036-057-059-140015- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 631 PM CDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 631 PM CDT/531 PM MDT/, Doppler radar was tracking a strong thunderstorm 18 miles north of Sarben, or 19 miles southwest of Tryon, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tryon, Schnick Lake and Diamond Bar Lake. This includes the following highways... Highway 92 between mile markers 187 and 206, and near mile marker 208. Highway 97 between mile markers 24 and 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4127 10145 4148 10140 4165 10111 4150 10084 TIME...MOT...LOC 2331Z 242DEG 26KT 4144 10129 Roberg
Local storm report, Jul 13, 5:54 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 ESE BUCKTAIL LAKE 41.42N 101.23W
07/13/2020 E1.00 INCH MCPHERSON NE PUBLIC
&&
SMELTZERLocal storm report, Jul 13, 6:58 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND GST WSW ELSIE 40.85N 101.40W
07/13/2020 M73 MPH PERKINS NE MESONET
HOME WEATHER STATION PWS-KNEELSIE2
&&
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:13 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 47 min |
| Jul 13, 6:16 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 13, 7:03 PM MDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 13, 7:17 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 13, 7:26 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 49 min |
| Jul 13, 7:46 PM MDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 13, 7:50 PM MDT | Special Weather Statement | LBF | Chase, Hayes | 40 min |
| Jul 13, 7:55 PM MDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 13, 7:58 PM MDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 13, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 60 min |
| Jul 13, 8:05 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 40 min |
| Jul 13, 8:32 PM MDT | Special Weather Statement | LBF | Brown | 58 min |
| Jul 13, 8:45 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jul 13, 8:54 PM MDT | Special Weather Statement | LBF | Custer | 66 min |
| Jul 13, 8:55 PM MDT | Special Weather Statement | LBF | Blaine | 65 min |
| Jul 13, 9:04 PM MDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jul 13, 9:16 PM MDT | Special Weather Statement | LBF | Blaine, Loup | 59 min |
| Jul 13, 9:17 PM MDT | Special Weather Statement | LBF | Frontier | 58 min |
| Jul 13, 9:44 PM MDT | Special Weather Statement | LBF | Garfield | 61 min |
| Jul 13, 11:37 PM MDT | Special Weather Statement | LBF | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.